Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 135, NWS Springfield, MO

June 11, 2012Howell County, Oregon County, Shannon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 11, 2012, 11:29 AM CDT for Howell County, Oregon County, Shannon County, Missouri. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 11:29 AM CDT (16:29 UTC)
Expired
Jun 11, 2012, 12:30 PM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Howell County, MO, Oregon County, MO, Shannon County, MO

The radar

The Springfield radar (KSGF), 181 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 11:41 AM CDTTSTM WND DMGWest Plains, MOPOWER POLES AND TREES DOWN.
Jun 11, 11:52 AM CDTTSTM WND GST 60Eminence, MO
Jun 11, 11:55 AM CDTTSTM WND DMG10 Nw Thayer, MOTREES BLOWN DOWN AT HIGHWAY M AND HIGHWAY Z.
Jun 11, 12:05 PM CDTTSTM WND GST 704 Se Eminence, MOLARGE TREE BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 9:45 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2246 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS53 KSGF 111629
SVRSGF
MOC091-149-203-111730-
/O.NEW.KSGF.SV.W.0135.120611T1629Z-120611T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 AM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 1230 PM CDT

* AT 1124 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM NEAR AKERS TO MOUNTAIN VIEW TO 7 MILES WEST    
  OF WEST PLAINS...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  WEST PLAINS...THAYER...BIRCH TREE...EMINENCE...WINONA...ALTON...
  WHITE CHURCH...PEACE VALLEY...CAULFIELD...MONTIER...POTTERSVILLE...
  ALLEY SPRING...ROUND SPRING...WEST EMINENCE...SOUTH FORK...MOODY...
  THOMASVILLE...ROVER...MIDRIDGE AND BRANDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3709 9103 3708 9121 3684 9122 3682 9111
      3650 9112 3649 9212 3685 9210 3692 9190
      3705 9177 3705 9166 3742 9165 3742 9118
      3732 9117 3726 9115 3725 9111 3721 9112
      3714 9101
TIME...MOT...LOC 1628Z 294DEG 29KT 3750 9151 3720 9150
          3694 9165 3670 9210

HAIL...<.75IN
WIND...60 MPH

$$

CRAMER
4 follow-up statements
852 
WWUS53 KSGF 111648
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CDT MON JUN 11 2012

MOC091-149-203-111730-
/O.CON.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
HOWELL MO-OREGON MO-SHANNON MO-
1148 AM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHANNON...
OREGON AND SOUTHERN HOWELL COUNTIES UNTIL 1230 PM CDT...

AT 1145 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM 18 MILES NORTH OF EMINENCE TO 15 MILES SOUTHWEST 
OF WEST PLAINS...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
THAYER...EMINENCE...WINONA...ALTON...THOMASVILLE...MOODY...ROVER...
BRANDSVILLE...MIDRIDGE...LANTON...KOSHKONONG...GREER...COUCH...
WILDERNESS AND MYRTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3709 9103 3708 9121 3684 9122 3682 9111
      3650 9112 3649 9212 3665 9211 3685 9184
      3703 9165 3742 9150 3742 9118 3726 9115
      3725 9111 3721 9112 3714 9101
TIME...MOT...LOC 1647Z 309DEG 29KT 3740 9138 3710 9137
          3684 9156 3657 9205

HAIL...<.75IN
WIND...60 MPH

$$

CRAMER
538 
WWUS53 KSGF 111700
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT MON JUN 11 2012

MOC091-111708-
/O.CAN.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
HOWELL MO-
1200 PM CDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOWELL COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3709 9103 3708 9121 3684 9122 3682 9111
      3650 9112 3650 9167 3661 9168 3684 9166
      3697 9154 3742 9134 3742 9118 3731 9117
      3726 9115 3725 9111 3721 9112 3714 9101
TIME...MOT...LOC 1658Z 309DEG 29KT 3734 9129 3704 9128
          3679 9147 3652 9196

$$

MOC149-203-111730-
/O.CON.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
OREGON MO-SHANNON MO-
1200 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SHANNON AND OREGON COUNTIES UNTIL 1230 PM CDT...

AT 1153 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM 15 MILES NORTH OF EMINENCE TO KOSHKONONG...AND 
MOVING SOUTHEAST AT 35 MPH. 

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
THAYER...ALTON...MIDRIDGE...KOSHKONONG...GREER...COUCH...WILDERNESS
AND MYRTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3709 9103 3708 9121 3684 9122 3682 9111
      3650 9112 3650 9167 3661 9168 3684 9166
      3697 9154 3742 9134 3742 9118 3731 9117
      3726 9115 3725 9111 3721 9112 3714 9101
TIME...MOT...LOC 1658Z 309DEG 29KT 3734 9129 3704 9128
          3679 9147 3652 9196

HAIL...<.75IN
WIND...60 MPH

$$

CRAMER
751 
WWUS53 KSGF 111721
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 PM CDT MON JUN 11 2012

MOC203-111731-
/O.CAN.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
SHANNON MO-
1221 PM CDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SHANNON COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3650 9151 3683 9122 3684 9119 3682 9111
      3650 9112 3650 9127
TIME...MOT...LOC 1721Z 309DEG 29KT 3681 9115 3662 9126
          3650 9145

$$

MOC149-111730-
/O.CON.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
OREGON MO-
1221 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN OREGON
COUNTY UNTIL 1230 PM CDT...

AT 1219 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING GREER SPRING TO THAYER...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
WILDERNESS AND MYRTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 9151 3683 9122 3684 9119 3682 9111
      3650 9112 3650 9127
TIME...MOT...LOC 1721Z 309DEG 29KT 3681 9115 3662 9126
          3650 9145

HAIL...<.75IN
WIND...60 MPH

$$

CRAMER
176 
WWUS53 KSGF 111731
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 PM CDT MON JUN 11 2012

MOC149-111741-
/O.EXP.KSGF.SV.W.0135.000000T0000Z-120611T1730Z/
OREGON MO-
1231 PM CDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OREGON COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3650 9151 3683 9122 3684 9119 3682 9111
      3650 9112 3650 9127
TIME...MOT...LOC 1721Z 309DEG 29KT 3681 9115 3662 9126
          3650 9145

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:32 AM CDT, 57 minutes earlier.

Area forecast discussion, Jun 11, 10:32 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT MON JUN 11 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

LARGE THUNDERSTORM COMPLEX CURRENTLY MOVING THROUGH THE AREA HAS
PRODUCED WINDS IN EXCESS OF 60 MPH IN THE SPRINGFIELD AREA. AS
SURFACE HEATING IS OCCURRING THIS MORNING...STARTING TO SEE THE COLD
POOL AND UPDRAFT BALANCE BEGINNING TO OCCUR WHICH ARE ALLOWING
STRONG MID LEVEL WINDS TO MIX DOWN TO THE SURFACE. AS STORMS MOVE
INTO THE WATCH AREA...WILL START TO SEE BETTER CHANCES OF STRONG
WINDS FROM ABOUT THE ROLLA AREA DOWN TOWARD THE BRANSON AREA
THROUGH ABOUT NOONTIME.

AS THE AFTERNOON PROGRESSES...WILL SEE INSTABILITY INCREASES...
BOTH AT THE SURFACE AND IN THE HAIL GROWTH REGION...THAT WILL MAKE
LARGER HAIL ALSO A THREAT. THIS MORNINGS ACTIVITY HAS ALSO PUT OUT
A BOUNDARY THAT MAY SERVE AS A FOCUS FOR REDEVELOPMENT LATER THIS
AFTERNOON...ESPECIALLY OVER EXTREME SOUTHEAST KANSAS WHICH SAW
LITTLE IN THE WAY OF STORMS THIS MORNING. IF CLEARING OCCURS
BEHIND THIS INITIAL COMPLEX...REDEVELOPMENT WILL ALSO BE POSSIBLE IN
THIS AREA LATER THIS AFTERNOON.

GAEDE

&&

.DISCUSSION...

RATHER COMPLEX AND LOW CONFIDENCE SHORT TERM FORECAST THIS
MORNING...AS FOCUS REMAINS ON CONVECTIVE EVOLUTION AND ASSOCIATED
SEVERE WEATHER POTENTIAL OVER THE NEXT 24 HOURS OR SO.

LOOSELY ORGANIZED CLUSTER OF THUNDERSTORMS OVER NORTHWESTERN
MISSOURI CONTINUES TO SAG EAST SOUTHEAST WITH TIME THIS MORNING...AS
NEW CELLS OCCASIONALLY INITIATE ON THE NOSE OF A WEAK LOW LEVEL JET.
THE ENVIRONMENT REMAINS LARGELY CAPPED TO ANYTHING CLOSE TO A
SURFACE PARCEL...AND THUS EXPECT THIS CLUSTER TO REMAIN VERY
ELEVATED EARLY THIS MORNING. CORFIDI VECTORS SUGGEST THAT THIS
CLUSTER WILL CONTINUE SOUTHEAST...WITH ITS MOTION PERHAPS BECOMING
MORE SOUTHERLY WITH TIME. WITH SUCH A STRONG CAP IN PLACE OVER THE
REGION...I SUSPECT THAT THIS INITIAL AREA OF THUNDERSTORMS WILL
WEAKEN CONSIDERABLY BY/SHORTLY AFTER SUNRISE...AS WHAT WEAK LIFT THE
LOW LEVEL JET IS CREATING DISSIPATES.

THE ACTUAL COLD FRONT REMAINS QUITE FAR TO THE NORTHWEST OF THE
CWA...AND WILL ONLY SLOWLY SAG SOUTH BY MID MORNING...PERHAPS MAKING
IT AS FAR SOUTH AS U.S. 54 BY THE 15-17Z TIME FRAME.  AS SURFACE
HEATING COMMENCES AND ADDITIONAL LOW LEVEL MOISTURE BUILDS NORTH
DURING THE MORNING HOURS...CURRENT EXPECTATIONS ARE THAT SURFACE
CINH WILL ERODE BY MIDDAY/EARLY AFTERNOON ALONG AND SOUTH OF THE
FRONT...WITH THE FRONT AND ANY OUTFLOW BOUNDARIES FROM EARLY MORNING
CONVECTION SERVING AS THE FOCUS FOR ADDITIONAL CLUSTERS OF STORMS.

THE FRONT...PERHAPS REINFORCED BY OUTFLOW...SHOULD MAKE ADDITIONAL
PROGRESS SOUTH DURING THE AFTERNOON HOURS...GRADUALLY MOVING THE
MOST FAVORED AXIS OF CONVECTION TO ALONG AND SOUTH OF THE U.S. 60
CORRIDOR BY MID AFTERNOON...AND TO FAR SOUTHERN MISSOURI/NORTHERN
ARKANSAS BY EARLY EVENING.  THE AIRMASS OVER THIS REGION IS EXPECTED
TO BE QUITE UNSTABLE BY AFTERNOON...WITH RATHER IMPRESSIVE CAPE
EXPECTED THROUGH THE HAIL GROWTH LAYER.  SHEAR CONTINUES TO BE THE
MARGINAL INGREDIENT...THOUGH THE LATEST ITERATIONS OF MODEL GUIDANCE DO
SUGGEST SOMEWHAT HIGHER VALUES THAN WHAT WAS EXPECTED A COUPLE OF
DAYS AGO...AS MUCH AS 30-40 KT AT TIMES (0-6KM LAYER).  THIS SHOULD BE
SUFFICIENT FOR MULTICELL ORGANIZATION THROUGHOUT THE AFTERNOON...AND
MAYBE EVEN A TRANSIENT MID LEVEL MESOCYCLONE OR TWO WITH THE
STRONGEST CELLS.  LARGE HAIL...PERHAPS TO THE SIZE OF GOLF BALLS IN
A FEW INSTANCES...WILL BE THE MOST LIKELY SEVERE WEATHER
HAZARD...ESPECIALLY WITH ANY ROTATING UPDRAFTS.  LOW LEVEL THETA-E
DIFFERENTIALS WILL BE ENOUGH TO RESULT IN A FEW STRONG TO SEVERE
WIND GUSTS AS WELL.

THE EFFECTIVE FRONTAL BOUNDARY AND ANY ASSOCIATED SEVERE WEATHER RISK IS
EXPECTED TO CLEAR THE SOUTHERN REACHES OF THE CWA BY LATE THIS
EVENING...THOUGH A SCATTERED SHOWER OR THUNDERSTORM MAY FLIRT WITH
THE MISSOURI/ARKANSAS STATE LINE OVERNIGHT TONIGHT.  COOLER AND LESS
HUMID AIR WILL BUILD IN BEHIND THE FRONT FOR TUESDAY...WHICH SHOULD
BE A RATHER NICE DAY FOR MOST OF THE AREA.

PLEASANT TEMPERATURES ARE EXPECTED ON WEDNESDAY AS WELL...THOUGH
DEWPOINTS WILL BE ON A SLOW RISE LATE IN THE DAY OVER THE WESTERN
PORTIONS OF THE FORECAST AREA.  ELEVATED CONVECTION MAY DEVELOP OVER
THE GREAT PLAINS VERY LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...PERHAPS TOUCHING SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN
MISSOURI DURING THE DAY WEDNESDAY.  MOST OF THE CWA LOOKS TO STAY
DRY HOWEVER.

A WARMER AND MORE HUMID AIRMASS IS EXPECTED TO THEN BUILD NORTHEAST
INTO THE REGION FOR THURSDAY...AND ESPECIALLY FRIDAY THROUGH THE
WEEKEND...WITH HIGHS LIKELY TOPPING OUT IN THE MID TO UPPER 80S.
UPPER LEVEL RIDGING WILL PREVENT MUCH IN THE WAY OF FORCING FOR
RAIN/THUNDERSTORMS DURING THIS TIME PERIOD...THOUGH RELATIVELY COOL
MID LEVEL TEMPS (7-8C AT 700 MB) PROGGED BY GUIDANCE IS SUGGESTIVE
OF SCATTERED DIURNAL CONVECTION OVER AT LEAST PARTS OF THE AREA
THROUGH THE WEEKEND.

BOXELL

&&

.AVIATION...
/ISSUED 640 AM CDT MON JUN 11 2012/

FOR THE 12Z TAFS (JLN/SGF/BBG)...PRIMARY FORECAST CHALLENGE
CONTINUES TO BE TIMING OF COLD FRONT AND SHRA/TSRA. CURRENT BAND
OF SHRA/TSRA ACROSS CENTRAL MISSOURI WILL CONTINUE TO SAG SOUTH
WITH TIME AND LOSE A BIT OF ITS PUNCH...WHILE INDIVIDUAL CELLS
DEVELOPING ACROSS SOUTHEAST KANSAS MOVE TO THE EAST AND EVENTUALLY
MERGE WITH THE LINE. TSRA SHOULD INCREASE IN INTENSITY FROM LATE
MORNING TO THE AFTERNOON...POSING A RISK OF STRONG WIND GUST AND
HAIL. HAVE TENTATIVELY TIMED THIS ACTIVITY FOR LATE MORNING
THROUGH THE MID AFTERNOON FOR JLN/SGF...THOUGH THIS MAY NEED TO BE
FURTHER REFINED BASED ON THE BEHAVIOR OF ONGOING ACTIVITY. TIMING
IS A FEW HOURS LATER FOR BBG. CLEARING FROM NORTH TO SOUTH IS
EXPECTED THIS EVENING...WITH AN OUTSIDE CHANCE AT LIGHT FOG TOWARD
DAYBREAK TUESDAY.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 11, 10:22 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 AM CDT MON JUN 11 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1022 AM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED FLOODING RISK.

DISCUSSION...

  A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL IMPACT LOCATIONS
  ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR INTO EARLY THIS
  AFTERNOON. THE MAIN THREATS WITH THIS LINE OF STORMS WILL BE
  WIND GUSTS TO 70 MPH...HAIL TO THE SIZE OF PING PONG BALLS...
  TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING STRIKES. THE
  HEAVY RAINFALL MAY RESULT IN SOME BRIEF MINOR FLOODING OF
  POOR DRAINAGE AREAS.

  ADDITIONAL THUNDERSTORMS MAY THEN DEVELOP LATE THIS AFTERNOON
  AND THIS EVENING ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR
  IF THE ATMOSPHERE CAN DESTABILIZE BEHIND THE MORNING
  THUNDERSTORMS. IF THUNDERSTORMS CAN REDEVELOP...HAIL TO THE
  SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH...BRIEF HEAVY
  RAINFALL...AND FREQUENT LIGHTNING STRIKES WILL BE THE MAIN
  THREATS.

  ANY THUNDERSTORMS THAT DEVELOP INTO EARLY THIS EVENING ARE
  EXPECTED TO DIMINISH IN COVERAGE BY LATE THIS EVENING.
  HOWEVER...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
  ARKANSAS STATE LINE THROUGH DAYBREAK TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY OVER
  EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI.
  THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS ON AN
  AFTERNOON BASIS DURING THE END OF THE WORKWEEK THROUGH THE
  WEEKEND. THE CHANCE OF WIDESPREAD SEVERE WEATHER APPEARS LOW AT
  THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
  LOCATIONS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR.

  SPOTTER ACTIVATION MAY THEN BE NEEDED GENERALLY ALONG AND
  NORTH OF THE INTERSTATE 44 CORRIDOR LATE THIS AFTERNOON AND
  THIS EVENING IF THUNDERSTORMS CAN REDEVELOP.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Jun 11, 10:35 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 AM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     HAIL             HIGHLANDVILLE           36.93N 93.28W
06/11/2012  E1.00 INCH       CHRISTIAN          MO   PUBLIC

&&

SRUNNELS
Local storm report, Jun 11, 10:43 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 AM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             HARTVILLE               37.25N 92.51W
06/11/2012  E0.25 INCH       WRIGHT             MO   EMERGENCY MNGR

            PEA HAIL AND 50 MPH WIND GUSTS.

&&

MTERRY
Local storm report, Jun 11, 10:44 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1044 AM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     FAIR PLAY               37.63N 93.57W
06/11/2012                   POLK               MO   EMERGENCY MNGR

            TREES DOWN IN FAIR PLAY. DELAYED REPORT. TIME ESTIMATED.

&&

MTERRY
Local storm report, Jun 11, 10:50 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     TSTM WND DMG     HARTVILLE               37.25N 92.51W
06/11/2012                   WRIGHT             MO   AMATEUR RADIO

            60 MPH WIND GUSTS.

&&

MTERRY
Special weather statement, Jun 11, 11:24 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 AM CDT MON JUN 11 2012

MOZ102-111700-
BARRY MO-
1124 AM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR BARRY COUNTY UNTIL NOON CDT...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCDOWELL TO
WASHBURN...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH
THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY
AFTERNOON FOR SOUTHWESTERN MISSOURI.

LAT...LON 3653 9407 3658 9408 3693 9384 3689 9361
      3682 9361 3682 9357 3649 9359 3649 9382
TIME...MOT...LOC 1624Z 282DEG 32KT 3683 9377 3660 9393

RUNNELS
Local storm report, Jun 11, 11:27 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     TSTM WND DMG     2 N SILOAM SPRINGS      36.82N 92.08W
06/11/2012                   HOWELL             MO   PUBLIC

            TREE BLOWN ACROSS ROAD.

&&

MTERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:15 AM CDTSpecial Weather StatementSGFSt. Clair30 min
Jun 11, 8:06 AM CDTSevere Thunderstorm WarningSGFCedar27 min
Jun 11, 9:14 AM CDTSevere Thunderstorm WarningSGFGreene46 min
Jun 11, 9:27 AM CDTSevere Thunderstorm WarningSGFWebster48 min
Jun 11, 9:33 AM CDTSevere Thunderstorm WarningSGFChristian, Stone57 min
Jun 11, 9:47 AM CDTSevere Thunderstorm WarningSGFWright58 min
Jun 11, 9:55 AM CDTSevere Thunderstorm WarningSGFLaclede, Phelps, Pulaski, Texas65 min
Jun 11, 10:05 AM CDTSevere Thunderstorm WarningSGFDouglas55 min
Jun 11, 10:17 AM CDTAreal Flood AdvisorySGFWebster3 hr
Jun 11, 11:24 AM CDTSpecial Weather StatementSGFBarry36 min
Jun 11, 11:34 AM CDTSevere Thunderstorm WarningSGFBarry, Stone31 min
Jun 11, 12:01 PM CDTSpecial Weather StatementSGFTaney29 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.